Alert archive / Illinois / River Flood Warnings in 2008
River Flood Warning 143, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 10, 2008, 11:34 AM CDT for Brown County, Illinois. It took effect at Apr 12, 2008, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 10, 2008, 11:34 AM CDT (16:34 UTC)
- In effect from
- Apr 12, 2008, 7:00 PM CDT
- Expired
- Apr 10, 2008, 10:06 PM CDT
- In force
- Issued by
- NWS St. Louis, MO
- Flood severity
- Moderate
County Brown County, IL
The radar
The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River at LaGrange Lock and Dam (NLGI2).
- Action stage
- 21 ft
- Minor stage
- 23 ft
- Moderate stage
- 27 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05585100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 101635
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1134 AM CDT THU APR 10 2008
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
ILLINOIS RIVER AT LA GRANGE LD TW AFFECTING BROWN COUNTY
.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 1 INCH OF
PRECIPITATION THE PAST 24 HOURS AND AN AVERAGE OF 1 INCH FORECAST
IN THE NEXT 24 HOURS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC009-111634-
/O.NEW.KLSX.FL.W.0143.080413T0000Z-000000T0000Z/
/NLGI2.2.ER.080413T0000Z.080417T0000Z.000000T0000Z.NO/
1134 AM CDT THU APR 10 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE ILLINOIS RIVER AT LA GRANGE LOCK AND DAM TAIL WATER.
* FROM SATURDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
IS CANCELLED.
* AT 10:00 AM THURSDAY THE STAGE WAS 20.1 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE
TO RISE TO NEAR 25.0 FEET BY WEDNESDAY EVENING OF NEXT WEEK.
* ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* IMPACT...AT 24.7 FEET...THIS LEVEL IS EXPECTED TO BE MET OR EXCEEDED
ON AVERAGE ONCE EVERY 2 YEARS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 04/11 04/12 04/13 04/14 04/15
ILLINOIS RIVER
LA GRANGE LD TW 23 20.1 21.1 22.4 23.4 24.2 24.61 follow-up statement
000
WGUS83 KLSX 110306
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 PM CDT THU APR 10 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
ILLINOIS RIVER AT LA GRANGE LD TW AFFECTING BROWN COUNTY
THIS WILL BE THE LAST STATEMENT FOR THIS FLOOD EVENT
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
ILC009-110336-
/O.CAN.KLSX.FL.W.0143.000000T0000Z-080411T0306Z/
/NLGI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1006 PM CDT THU APR 10 2008
THE FLOOD WARNING IS CANCELLED FOR
THE ILLINOIS RIVER AT LA GRANGE LD TW.
* AT 6:00 PM THURSDAY THE STAGE WAS 20.2 FEET.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 22.7 FEET
EARLY SUNDAY MORNING.
* IMPACT...AT 23.0 FEET...FLOOD STAGE IS REACHED
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 04/11 04/12 04/13 04/14 04/15
ILLINOIS RIVER
LA GRANGE LD T 23 20.2 21.0 22.5 22.7 22.2 21.0What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 10, 5:22 AM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Apr 10, 5:22 AM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
522 AM CDT THU APR 10 2008
.DISCUSSION...
PRIMARY FCST PROB FOR TDY WL BE MIXTURE OF TEMPS AND SVR WX
POTENTIAL. CURRENT FCST IS TAILORED TWD THE UKMET...NCEP 4KM WRF
AND LOCALLY RUN ARW WRF MDLS. GFS IS PLAGUED WITH CNVTV FEEDBACK
MAKING DYNAMICS UNRELIABLE.
ONGOING CNVTN HAS DELAYED PROGRESSION OF WRMFNT. LATEST WV IMAGE
WUD SUGGEST TROF IS BEGINNING TO DIG INTO SRN PLAINS WHICH SHUD
SPEED UP SFC LOW. CNVTN APPEARS TO BE WEAKENING SOME WHICH SHUD
ALLOW WRMFNT TO MV NWD. ATTM...EXPECT CNVTN TO LIFT NWD AND CONT EWD
THIS MRNG...POSSIBLY BEING E OF STL BY EARLY AFTN. MDLS SUGGEST
CNVTN SHUD OUT RUN DRY LINE LATER THIS MRNG. DRY SLOT IS EXPECTED
TO MV INTO WRN MO BY MID DAY ADVECTING IN STEEP MID LVL LAPSE
RATES AND CLEARING OUT SKIES FOR AMPLE INSOLATION THIS AFTN.
EVEN IF SKIES DO NOT COMPLETELY CLEAR OUT...WRM SECTOR SHUD
DESTABILIZE ENUF TO ALLOW CNVTN TO FORM ALONG DRY LINE LATE THIS
AFTN AND THIS EVE AS YET ANOTHER VORT LOBE ROUNDS THE BASE OF UPR
LVL TROF. CDFNT IS PROGD TO BE IN ERN KS/OK THIS EVE. CNVTN COULD
FORM ALONG THE CDFNT. HOWEVER...ANY CNVTN THAT DOES FORM IS
EXPECTED TO DISSIPATE SHORTLY AFTER SUNSET AND WUD LIKELY NOT
AFFECT THE CWA.
SYS BCMS VERTICALLY STACKED THIS EVE AND SLOWLY MOVES E OVR THE
NEXT COUPLE OF DAYS. COLD AIR BEHIND THE SYS WL BRING A CHANCE OF
SHRA AND SHSN TO MUCH OF THE CWA FRI NGT THRU SAT NGT. TEMPS ON
SAT AND SUN WL BE UNSEASONABLY COLD AS STRONG SFC RIDGE BUILDS
INTO THE REGION. THEREFORE...HAVE TRENDED TEMPS BLW MOS VALUES AND
TWD MDLS 2M TEMPS.
TEMPS WL BEGIN TO REBOUND ON MON REACHING UPR 50S AGAIN. LITTLE IF
ANY CHANGES WERE MADE TO PREV FCST BEYOND SUN.
TILLY
&&
.AVIATION...
FOR THE 06Z TAFS...
SHOWERS WERE INCREASING ACROSS THE AREA LATE THIS EVENING IN
RESPONSE TO IMPRESSIVE LOW LEVEL MOISTURE CONVERGENCE/TRANSPORT.
FRONTAL BOUNDARY WAS LOCATED OVER NORTHERN AR AT THIS TIME. FRONT
WILL CONTINUE TO MOVE NORTHWARD TONIGHT AS A WARM FRONT. EXPECT THE
FRONT TO MOVE INTO SOUTHERN IA BY THURSDAY EVENING. A COLD FRONT
WILL MOVE ACROSS THE AREA THURSDAY NIGHT. STRONG TO SEVERE
THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON AHEAD OF THE COLD
FRONT.
TPS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST.
FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ADAMS IL-BROWN IL-
CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-
MONROE IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL.
FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH FRIDAY
MORNING FOR BOND IL-CLINTON IL-FAYETTE IL-MARION IL-
MONTGOMERY IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Apr 10, 4:23 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 423 AM CDT THU APR 10 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 423 AM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY SOME OF WHICH MAY BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE GREATEST THREAT WILL BE ALONG AND SOUTH OF A LINE EXTENDING FROM VANDALIA ILLINOIS...TO ST LOUIS...TO STEELVILLE MISSOURI. IN ADDITION... TWO TO THREE INCHES OF RAINFALL IS EXPECTED ACROSS THE REGION WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. THIS WILL CREATE THE POTENTIAL FOR FLASH FLOODING ALONG WITH SIGNIFICANT RISES ALONG SOME LOCAL RIVERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF SNOW SHOWERS ACROSS MUCH OF THE REGION FRIDAY NIGHT INTO SATURDAY MORNING...AND AGAIN SATURDAY NIGHT. NO SNOW ACCUMULATION IS EXPECTED. GUSTY WINDS OF 30 TO 40 MPH WILL ALSO OCCUR ACROSS MUCH OF THE AREA FROM THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY AND TONIGHT. IN ADDITION TO SEVERE WEATHER...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AND FLOODING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
In the hours before
Local storm report, Apr 10, 10:19 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1019 AM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN FULTON 38.85N 91.95W
04/10/2008 M1.04 INCH CALLAWAY MO CO-OP OBSERVER
&&
SIPPRELLLocal storm report, Apr 10, 10:37 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1037 AM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD IRONTON 37.60N 90.64W
04/10/2008 IRON MO LAW ENFORCEMENT
SEVERAL CREEKS INCLUDING THE BIG RIVER ARE OUT OF THEIR
BANKS. WATER HAS BEGUN TO FLOOD HOMES IN THE
IRONTON...ANNAPOLIS AREAS. SEVERAL SECONDARY ROADS FROM
JUST NORTHWEST OF IRONTON TO ANNAPOLIS ARE EXPERIENCING
HIGH WATER GREATER THAN 6 INCHES DEEP IN SOME AREAS.
&&
RPRZYBYLINSKILocal storm report, Apr 10, 11:15 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 AM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FLASH FLOOD FREDERICKTOWN 37.56N 90.30W
04/10/2008 MADISON MO LAW ENFORCEMENT
SEVERAL SECONDARY ROADS ARE CLOSED DUE TO HIGH WATER.
HIGHWAY M NEAR BUCKHORN IS CLOSED DUE TO WATER RAPIDLY
FLOWING OVER THE HIGHWAY. SEVERAL STREETS IN
FREDRICKSTOWN ARE CLOSED DUE TO HIGH WATER.
&&
RPRZYBYLINSKILocal storm report, Apr 10, 11:22 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1122 AM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FLASH FLOOD HOGAN 37.51N 90.70W
04/10/2008 IRON MO TRAINED SPOTTER
HIGHWAY 21 IS CLOSED IN THE HOGAN AREA. WATER IS OVER 6
INCHES DEEP. LOCAL OFFICIALS EXPECT HIGHWAY 49 TO BE
CLOSED SHORTLY DUE TO HIGH WATER FROM THE BIG RIVER
RUNNING SOUTH TOWARDS ANNAPOLIS. ALL SECONDARY ROADS ARE
CLOSED OVER THE SOUTHERN PART OF IRON COUNTY.
&&
RPRZYBYLINSKILocal storm report, Apr 10, 11:28 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1128 AM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM FLASH FLOOD 1 N COLUMBIA 38.97N 92.33W
04/10/2008 BOONE MO TRAINED SPOTTER
AT INTERSECTION OF BROWN SCHOOL AND RANGE LINE ROADS ...
RUNNING OVER THE ROAD 6 TO 8 INCHES DEEP AND ROUGHLY 10
FEET WIDE ...
&&
SIPPRELLLocal storm report, Apr 10, 11:32 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1132 AM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HEAVY RAIN 1 SW FENTON 38.53N 90.46W
04/10/2008 E0.00 INCH ST. LOUIS MO TRAINED SPOTTER
TOTAL RAINFALL 2.05 INCHES OF RAIN FELL SOUTHWEST OF
FENTON.
&&
RPRZYBYLINSKIThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:26 PM CDT | River Flood Warning | LSX | Brown | 38 hr |
| Apr 9, 8:31 PM CDT | River Flood Warning | LSX | Fayette | 6 days |
| Apr 9, 10:13 PM CDT | River Flood Warning | LSX | Madison | 42 days |
| Apr 9, 10:13 PM CDT | River Flood Warning | LSX | Saint Clair | 7 days |
| Apr 9, 10:13 PM CDT | River Flood Warning | LSX | Randolph | 45 days |
| Apr 10, 12:25 AM CDT | River Flood Warning | LSX | Adams | 42 days |
| Apr 10, 5:10 AM CDT | Flash Flood Warning | LSX | Monroe, Randolph | 6 hr |
| Apr 10, 8:24 AM CDT | Flash Flood Warning | LSX | Bond, Calhoun, Clinton, Fayette, Greene, Jersey and 6 more | 3 hr |
| Apr 10, 5:15 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 60 min |
| Apr 10, 5:32 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 58 min |
| Apr 10, 5:40 PM CDT | Tornado Warning | LSX | Adams | 32 min |
| Apr 10, 6:27 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 51 min |
Nearby
River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.